Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 28, NWS Elko, NV

November 13, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Nov 13, 2006, 2:45 PM PST for Elko County, Nevada. It took effect at Nov 14, 2006, 12:29 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 2:45 PM PST (22:45 UTC)
In effect from
Nov 14, 2006, 12:29 AM PST
Expired
Nov 14, 2006, 8:07 AM PST
In force
8 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
612 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 132245
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 PM PST MON NOV 13 2006

NVZ033-141045-
/O.NEW.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
245 PM PST MON NOV 13 2006

...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY. 

WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT AND INCREASE TO
25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL
CONTINUE DURING THE MORNING HOURS...THEN DECREASE TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
4 follow-up statements
000 
WWUS75 KLKN 140516
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
916 PM PST MON NOV 13 2006

NVZ033-141730-
/O.CON.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
916 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM PST TUESDAY.

WINDS WILL SHIFT TO THE NORTHWEST AFTER MIDNIGHT AND INCREASE TO
25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL
CONTINUE DURING THE MORNING HOURS...THEN DECREASE TUESDAY
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
000 
WWUS75 KLKN 140829
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1229 AM PST TUE NOV 14 2006

NVZ031-032-141600-
/O.EXB.KLKN.WI.Y.0028.061114T0900Z-061114T1600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS
1229 AM PST TUE NOV 14 2006

...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

WINDS WILL INCREASE FROM THE SOUTHWEST EARLY THIS MORNING AND
THEN SHIFT TO THE NORTHWEST AROUND 4 AM PDT. SUSTAINED WIND SPEEDS
WILL REACH 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST
WINDS WILL CONTINUE DURING THE MORNING HOURS...THEN DECREASE TO 20
TO 30 MPH WITH GUSTS TO 40 MPH BY 8 AM PDT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80.

$$

NVZ033-141900-
/O.CON.KLKN.WI.Y.0028.061114T1000Z-061114T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1229 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH
WITH GUSTS NEAR 50 MPH. STRONG NORTHWEST WINDS WILL CONTINUE
DURING THE MORNING HOURS...THEN DECREASE TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80.

$$

AWG/LW
000 
WWUS75 KLKN 141149
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
349 AM PST TUE NOV 14 2006

NVZ033-141900-
/O.UPG.KLKN.WI.Y.0028.000000T0000Z-061114T1900Z/
/O.NEW.KLKN.HW.W.0005.061114T1149Z-061114T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
349 AM PST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM
PST THIS MORNING. 

WINDS HAVE SHIFTED TO THE NORTHWEST AND INCREASED TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL CONTINUE
DURING THE MORNING HOURS...THEN DECREASE LATE TUESDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ031-032-141600-
/O.CON.KLKN.WI.Y.0028.000000T0000Z-061114T1600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS
349 AM PST TUE NOV 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

WINDS HAVE INCREASED FROM THE NORTHWEST THIS MORNING AT 25 TO 35
MPH WITH GUSTS NEAR 50 MPH. THESE WINDS WILL CONTINUE DURING THE
MORNING HOURS...THEN DECREASE TO 20 TO 30 MPH WITH GUSTS TO 35 MPH
BY 8 AM PDT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80.

$$

AWG
000 
WWUS75 KLKN 141607
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
807 AM PST TUE NOV 14 2006

NVZ031-032-141715-
/O.CAN.KLKN.WI.Y.0028.000000T0000Z-061114T1600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS
807 AM PST TUE NOV 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY.
WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA THIS MORNING.
HOWEVER...GUSTY WINDS UP TO 40 MPH WILL CONTINUE OVER THE EASTERN
PASSES THROUGH 11 AM.

$$

NVZ033-141900-
/O.EXT.KLKN.HW.W.0005.061114T1607Z-061114T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
807 AM PST TUE NOV 14 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING.

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH 11 AM THIS MORNING...THEN WINDS WILL DECREASE LATE THIS
MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION ESPECIALLY ON HIGHER PASSES ON INTERSTATE 80.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:44 PM PST, 1 minute earlier.

Area forecast discussion, Nov 13, 2:44 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
244 PM PST MON NOV 13 2006

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING RAIN AND SNOW
TO THE GREAT BASIN TONIGHT THROUGH TUESDAY AFTERNOON. HIGH PRESSURE
BUILDS INTO THE REGION WEDNESDAY PERSISTING THROUGH NEXT WEEKEND...
LEADING TO WARMER DAYTIME TEMPERATURES AND DRIER CONDITIONS.
&&

.SHORT TERM...A PROGRESSIVE NORTHWESTLY H5 PATTERN BRINGS IN A SERIES
OF SHORT WAVES ACROSS THE CWA THROUGH TUESDAY. A MOIST COLD FRONT
MOVES ACROSS NORTHERN NEVADA THIS EVENING THEN SLIDES OVER REMAINDER
OF CWA BY 12Z TUESDAY. SNOW LEVELS START OUT AROUND 6500 FEET THIS
EVENING LOWERING TO THE VALLEY FLOORS BY MORNING. HEAVIEST PCPN AHEAD
OF COLDER AIR SO NO HIGHLIGHTS. EXCEPTION WILL BE RUBIES WHERE WILL
ISSUE A SNOW ADVISORY AS STRONG 700/300MB COUPLET ASSOCIATED WITH JET
DYNAMICS AND GOOD QPF AMOUNTS. 150 KT JET SLIDES ACROSS NORTHEAST
NEVADA AFTER MIDNIGHT CONJUNCTION WITH A 45 KT H7 WIND AND TIGHTENING
SURFACE PRESSURE GRADIENT. THEREFORE WILL ISSUE A WIND ADVISORY FOR
THE WENDOVER AREA STARTING AROUND 10Z WITH STRONGEST WINDS LOOKING
TO BE BETWEEN 12Z AND 15Z ATTM. RIDGE BUILDS INTO CWA TUESDAY
AFTERNOON INTO WEDNESDAY. RIDGE FLATTENS BY THURSDAY MORNING ALLOWING
A FEW SHORTWAVES TO SLIDE ACROSS EXTREME NORTHERN NV. HARMER

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MAIN CHANGE TO LONG TERM
FORECAST WAS TO CONTINUE SLIGHT CHANCE POPS FROM THURSDAY NIGHT INTO
FRIDAY AND FRIDAY NIGHT AS GUIDANCE NOW SHOWING A VORT FEATURE IN
ZONAL FLOW PASSING THROUGH NORTHERN NEVADA. WEAK RIDGING SATURDAY
AND SUNDAY WITH THE NEXT SYSTEM MOVING IN FROM THE NW SUNDAY NIGHT
FOR THE RETURNED THREAT OF SHOWERS BEGINNING IN WESTERN HUMBOLDT
COUNTY SUNDAY NIGHT...POSSIBLY SPREADING EAST INTO NORTHERN ELKO
COUNTY MONDAY. MODELS SHOW SOME RIDGING BEGINNING AGAIN MONDAY...SO
PRECIP THAT STARTS OUT IN WESTERN HUMBOLDT MAY END UP BEING PUSHED
NORTH INTO IDAHO RATHER THAN EAST INTO ELKO COUNTY. FOR NOW KEPT
WITH SLIGHT CHANCE POPS FOR NORTHERN ELKO COUNTY MONDAY AND DRY
ACROSS CENTRAL NEVADA. ROOD
&&

.AVIATION...A FRONT MOVING THROUGH THE REGION OVERNIGHT WILL BRING
VALLEY RAIN AND MOUNTAIN/FOOTHILL SNOW SHOWERS. BREEZY CONDITIONS
WILL BE POSSIBLE ACROSS ALL OF NORTHERN NEVADA AND UTAH OVERNIGHT AS
THE SURFACE GRADIENT TIGHTENS WITH THE APPROACHING FRONT. HIGHEST
WINDS ARE EXPECTED AFTER MIDNIGHT IN THE WENDOVER AREA...LINGERING
INTO THE MORNING HOURS. WITH SUCH A STRONG JET AND FLOW ALOFT EXACT
TIMING OF THE FRONT AND SUBSEQUENT WEATHER WILL BE DIFFICULT. ROOD
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
 .SNOW ADVISORY FOR NVZ034 FROM 6 PM TONIGHT THROUGH 7AM TUESDAY.
 .WIND ADVISORY FOR NVZ033 FROM 2 AM THROUGH 11 AM TUESDAY.
Hazardous weather outlook, Nov 13, 5:01 AM PST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
501 AM PST MON NOV 13 2006

NVZ013-030>037-140101-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
501 AM PST MON NOV 13 2006

.DAY ONE...TODAY AND TONIGHT.

LIGHT PRECIPITATION...IN THE FORM OF INTERMITTENT SNOW OR WET SNOW IN
THE MOUNTAINS...AND RAIN IN THE VALLEYS...WILL CONTINUE ON AND OFF
TODAY...ALTERNATING WITH PERIODS OF CLOUDINESS...AHEAD OF AN
ADVANCING COLD FRONT. THERE WILL BE LITTLE...IF ANY...ACCUMULATION...
EXCEPT IN THE RUBIES AND HIGHER ELEVATIONS OF THE NORTHERN
MOUNTAINS...WHERE 1 TO 2 INCHES IS POSSIBLE TODAY.

HEAVIER PRECIPITATION WILL BEGIN IN ERNEST EARLY THIS EVENING...WITH
SNOW LEVELS LOWERING IN THE MOUNTAINS ACROSS NORTHERN NEVADA...AND
EVENTUALLY TO VALLEY FLOORS. SNOW LEVELS WILL LOWER ACROSS CENTRAL
NEVADA AFTER MIDNIGHT. SNOW WILL TAPER OFF TOWARDS DAWN AS THE COLD
FRONT MOVES THROUGH. EXPECT 3 TO 6 INCHES IN THE MOUNTAINS OF
NORTHERN NEVADA...INCLUDING THE RUBIES...WITH 1 TO 2 INCHES IN HIGHER
VALLEYS. EXPECT 2 TO 4 INCHES IN THE MOUNTAINS OF CENTRAL NEVADA WITH
A DUSTING IN VALLEYS.

IN ADDITION...WINDS WILL BE STRONG OUT OF THE SOUTHWEST TODAY AND
THIS EVENING...AT 20 TO 30 MPH...GUSTING TO 40 MPH. GUSTS IN EXCESS
OF 50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES OF
NORTHERN NEVADA. TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING
THROUGH NORTHERN NEVADA TODAY AND THIS EVENING.

WINDS WILL SHIFT TO THE NORTHWEST AT LOWER SPEEDS AFTER MIDNIGHT...AS
THE COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOW...IN THE FORM OF SNOW SHOWERS...MAY CONTINUE
TUESDAY MORNING IN THE MOUNTAINS OF NORTHERN AND CENTRAL NEVADA...
WITH PERHAPS AN ADDITIONAL INCH OF ACCUMULATION LOCALLY.

NO HAZARDOUS WEATHER IS EXPECTED DURING THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:45 PM PSTSnow AdvisoryLKNElko, White Pine16 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.